Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lucky girl

Bactrim advice please?

I have taken Bactrim three times through my life time. The first was when I was a teenager and I was on it for months after which I no loner flared up and only got the odd pimple for years. Then over the last four or five years I have used it for a month before starting Roaccutane to calm my breakouts (sstarted breaking out after having kids) and prevent the horrible IB you get with Roaccutane. I've had a course of Batrim like this twice as I have now been on two courses of roaccutane.

Anyway, I just reently have had a huge flare up of acne 9after having none for about 1 1/2 years, as I went and had Fraxel Laser done. The derm has now prescribed me Bactrim to calm the breakout and said to take it until I stop breaking out. She also said to take it for a few weeks before my next Fraxel like I did with the Roaccutane. My question is, if my appointment is in 10 weeks and I probably need to take this course for a month (as that is what I have done before) that ony leaves 3 weeks Bactrim free so is it better just to keep taking it all the way through or should I have that break? If you take it continuously like that will it mean I have less chance of breaking out when I finally come off it after the Fraxel treaments???

Share this post


Link to post
Share on other sites

I had a derm "Chicago acne professor type" give me a years supply of bactrim. Have you ever tried birth control pills? or other hormone treatments? The root cause of acne is hormones, which cause irritation to our oil glands resulting in excess oil production.

Share this post


Link to post
Share on other sites

I have tried almost everything including the pill. I have been 99.9% clear for so long now since going on Roaccutane so this just feels horrible to be back to square one again!

Share this post


Link to post
Share on other sites
I have tried almost everything including the pill. I have been 99.9% clear for so long now since going on Roaccutane so this just feels horrible to be back to square one again!

I knew what you mean. I was clear for years with no problems then the accutane wore off. I wondered if it was worth using-since I was so use to looking normal that when the acne returned "oily skin hell" it seemed much worse.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×